Article Text

PDF

D-penicillamine and immune complex deposition.
  1. J D Kirby,
  2. P A Dieppe,
  3. E C Huskisson,
  4. B Smith

    Abstract

    Dense, granular immunoglobulin deposits have been identified at the epidermo-dermal junction in 4 out of 10 patients who developed toxic reactions to D-penicillamine therapy for rheumatoid arthritis. Three of 4 patients developing a lupus-like syndrome while on penicillamine had similar findings on skin biopsy. Serum immunoglobulin and complement levels decreased significantly in patients treated with penicillamine. It is suggested that, in addition to penicillamine nephropathy, other side effects of this drug may be related to widespread deposition of immune complexes.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.